Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 258, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 19, 2007, 6:49 PM CDT for Presidio County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2007, 6:49 PM CDT (23:49 UTC)
- Expired
- May 19, 2007, 7:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Presidio County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 6:50 PM CDT | HAIL 1.75 | 5 W Marfa, TX | 10 MINUTE DURATION, STARTED AT 640, ON US90 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 192349
SVRMAF
TXC377-200030-
/O.NEW.KMAF.SV.W.0258.070519T2349Z-070520T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
649 PM CDT SAT MAY 19 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PRESIDIO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 730 PM CDT
* AT 647 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES WEST OF MARFA...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
MARFA...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3026 10438 3041 10419 3027 10380 2989 10379
2982 10418
$$
701 follow-up statement
000
WWUS54 KMAF 200014
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
714 PM CDT SAT MAY 19 2007
TXC377-200030-
/O.CON.KMAF.SV.W.0258.000000T0000Z-070520T0030Z/
PRESIDIO TX-
714 PM CDT SAT MAY 19 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL PRESIDIO COUNTY...
AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 12 MILES SOUTH OF MARFA ON U.S. 90...MOVING SOUTHEAST AT 30
MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...U.S. 90
AND FM 169 FROM 10 MILES SOUTH OF MARFA TO 25 MILES SOUTH OF MARFA.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3026 10438 3041 10419 3027 10380 2989 10379
2982 10418
$$
70What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:37 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, May 19, 2:37 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 237 PM CDT SAT MAY 19 2007 .SHORT TERM... A MID/UPPER LEVEL SHORTWAVE TROUGH WILL PROGRESS EASTWARD ACROSS THE DESERT SOUTHWEST TOWARDS WEST TEXAS TONIGHT INTO SUNDAY. HEIGHT FALLS AHEAD OF THIS TROUGH HAS ALREADY RESULTED IN A FEW SHOWERS/THUNDERSTORMS DEVELOPING ACROSS CULBERSON/REEVES COUNTIES EARLIER THIS AFTERNOON. AS LARGE SCALE ASCENT AND DESTABILIZATION CONTINUES AHEAD OF THIS TROUGH...EXPECT SCATTERED THUNDERSTORMS TO PERSIST INTO THE LATE EVENING HOURS. THE BULK OF THIS CONVECTIVE ACTIVITY IS EXPECTED TO ORIGINATE ACROSS THE WESTERN MOUNTAIN AREAS...WHERE LARGE SCALE ASCENT WILL BECOME LOCALLY ENHANCED BY LOW LEVEL UPSLOPE FLOW/ISENTROPIC UPGLIDE AND OROGRAPHICAL LIFTING. A FEW STORMS MAY THEN PROPAGATE EASTWARD ACROSS THE ADJACENT PLAINS OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS BEFORE DISSIPATION DUE TO LOSS OF HEATING/INSTABILITY BY MIDNIGHT. WILL THEREFORE CONFINE THE HIGHER POPS OVERNIGHT (20-40 PERCENT RANGE) TO OUR WESTERN AREAS...WEST OF A HOBBS TO FORT STOCKTON TO SANDERSON LINE. DECENT SURFACE DEWPOINTS /55-60F/ AND ABOVE NORMAL PRECIPITABLE WATER VALUES SUGGEST A FEW LOCALES WEST OF THE PECOS MAY RECEIVE BRIEF HEAVY RAINS WITH PASSING THUNDERSTORMS THIS EVENING...WITH LOCALIZED RAINFALL AMOUNTS UP TO A QUARTER OR HALF INCH POSSIBLE. TEMPERATURES WILL REMAIN SEASONAL OVERNIGHT WITH LOWS AROUND 60F MOST AREAS...WITH AREAS OF LOW CLOUDS AND PATCHY FOG LIKELY REDEVELOPING ACROSS THE EASTERN HALF OF THE PERMIAN BASIN SHORTLY AFTER MIDNIGHT. .LONG TERM... OPPORTUNITIES FOR CONVECTION WILL BE PRESENT MANY DAYS THROUGH THE EXTENDED FORECAST AS UNSETTLED PATTERN APPEARS TO REMAIN IN PLACE. A COUPLE OF DISTURBANCES MOVING THROUGH THE UPPER RIDGE ON SUNDAY WILL ACT ON AN INCREASINGLY WARMER AND MORE UNSTABLE AIR MASS TO GENERATE WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS. ON MONDAY A SOUTHERN STREAM SYSTEM WILL APPROACH A CONTINUED MOIST AND UNSTABLE AIR MASS FOR THE CONTINUED THREAT OF WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS. A FEW STORMS COULD BE STRONG ESPECIALLY MONDAY GIVEN INCREASING SHEAR AND CAPE VALUES. BY NEXT TUESDAY AND WEDNESDAY A LARGE WESTERN SYSTEM WILL PASS NORTH OF THE FORECAST AREA WITH A DRYLINE IN PLACE. MUCH OF THE DYNAMICS APPEAR TO PASS NORTH. LIKE THE FURTHER WEST POSITION OF THE DRYLINE ON THE ETA WITH MOIST GROUND AND MODEL TENDENCY TO PUSH IT TOO FAR EAST. CAP MAY HOLD EAST OF THE DRYLINE WITH UPPER SYSTEM SO FAR NORTH BUT COULD BREAK NEAR THE HIGHER TERRAIN ESPECIALLY TUESDAY IN HEATING AND STEEP LAPSE RATES WITH MAIN PUSH FROM THE HIGHER TERRAIN. MORE UNSETTLED WEATHER APPEARS IN THE OFFING NEXT THURSDAY AND FRIDAY WITH SOUTHERN STREAM TROUGH INFLUENCE IN TANDEM WITH A COUPLE OF COLD FRONTS. LOWERED TEMPERATURES CONSIDERABLY THURSDAY AND BEYOND TOWARDS MEXMOS GUIDANCE AS THE TRAIN OF COLD FRONTS AND COOL AIR WILL PROBABLY CONTINUE TO CHARGE THROUGH THE AREA. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 60 78 62 80 / 10 20 30 20 CARLSBAD NM 58 82 59 88 / 30 30 30 20 DRYDEN TX 61 77 63 85 / 10 20 20 20 FORT STOCKTON TX 60 80 63 84 / 10 20 30 30 GUADALUPE PASS TX 56 76 59 82 / 40 30 20 20 HOBBS NM 59 78 59 82 / 20 20 30 30 MARFA TX 52 78 54 83 / 30 20 20 30 MIDLAND INTL AIRPORT TX 58 77 61 82 / 10 20 30 20 ODESSA TX 61 77 62 82 / 10 30 30 30 WINK TX 64 85 63 90 / 10 30 30 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01/12
Hazardous weather outlook, May 19, 1:21 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 121 PM CDT SAT MAY 19 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 121 PM CDT SAT MAY 19 2007 /1221 PM MDT SAT MAY 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING WEST OF A TATUM NEW MEXICO...WINK TEXAS...FORT STOCKTON TEXAS...SANDERSON TEXAS LINE. THESE SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO SUNDAY AND MONDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN... SMALL HAIL...AND GUSTY WINDS TO 50 MPH. SUNDAY AFTERNOON...SOME OF THESE STORMS MAY BE STRONG IN THE GUADALUPE AND DAVIS MOUNTAINS. MONDAY AFTERNOON...THERE WILL BE A GREATER CHANCE OF STRONG STORMS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 19, 3:30 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 PM CDT SAT MAY 19 2007 TXZ074-192130- DAVIS/APACHE MOUNTAINS AREA- 330 PM CDT SAT MAY 19 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN JEFF DAVIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST OF FORT DAVIS AT 330 PM CDT...MOVING EAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:59 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 28 min |
| May 19, 5:18 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| May 19, 5:45 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.